Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Mar 6, 2009, 7:36 AM EST for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Mar 6, 2009, 10:51 AM EST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 7:36 AM EST (12:36 UTC)
- In effect from
- Mar 6, 2009, 10:51 AM EST
- Expired
- Mar 8, 2009, 9:26 PM EDT
- In force
- 58 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 6.43 ft at Mar 7, 2009, 4:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KCHS 061236 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 736 AM EST FRI MAR 06 2009 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. GAC033-107-165-071236- /O.NEW.KCHS.FL.W.0002.090306T1527Z-000000T0000Z/ /MDVG1.1.ER.090306T1527Z.090310T0500Z.000000T0000Z.NO/ 736 AM EST FRI MAR 06 2009 ...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL FURTHER NOTICE. * AT 7 AM FRIDAY THE STAGE WAS 5.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6 FEET. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING...AND CONTINUE RISING TO 6.1 FEET THIS AFTERNOON. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
10 follow-up statements
000 WGUS82 KCHS 061254 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 754 AM EST FRI MAR 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. GAC033-107-165-071254- /O.EXT.KCHS.FL.W.0002.090306T1800Z-000000T0000Z/ /MDVG1.1.ER.090306T1800Z.090309T1200Z.000000T0000Z.NO/ 754 AM EST FRI MAR 06 2009 ...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 7 AM FRIDAY THE STAGE WAS 5.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...AND CONTINUE RISING TO 6.5 FEET MONDAY MORNING. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 061552 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1052 AM EST FRI MAR 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. GAC033-107-165-071552- /O.EXT.KCHS.FL.W.0002.090306T1551Z-000000T0000Z/ /MDVG1.1.ER.090306T1516Z.090308T1200Z.000000T0000Z.NO/ 1052 AM EST FRI MAR 06 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL FURTHER NOTICE. * AT 10 AM FRIDAY THE STAGE WAS 6.0 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6 FEET. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING...AND CONTINUE RISING TO 6.6 FEET SUNDAY MORNING. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 070120 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 820 PM EST FRI MAR 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR MIDVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... LOWER SANTEE RIVER NEAR JAMESTOWN STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. SCC015-019-043-089-080120- /O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090305T1045Z.090308T2300Z.000000T0000Z.NO/ 820 PM EST FRI MAR 06 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 7 PM FRIDAY THE STAGE WAS 12.0 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.5 FEET SUNDAY EVENING. $$ GAC033-107-165-080120- /O.EXT.KCHS.FL.W.0002.000000T0000Z-090312T0600Z/ /MDVG1.1.ER.090306T1507Z.090308T0000Z.090311T1800Z.NO/ 820 PM EST FRI MAR 06 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL LATE WEDNESDAY NIGHT. * AT 8 PM FRIDAY THE STAGE WAS 6.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6 FEET. * FORECAST...RISE TO 6.6 FEET TOMORROW EVENING. FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 071514 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1014 AM EST SAT MAR 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR MIDVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... LOWER SANTEE RIVER NEAR JAMESTOWN STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. SCC015-019-043-089-081514- /O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090305T1045Z.090308T0000Z.000000T0000Z.NO/ 1014 AM EST SAT MAR 07 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 9 AM SATURDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.4 FEET THIS EVENING...THEN FALL. $$ GAC033-107-165-081514- /O.EXT.KCHS.FL.W.0002.000000T0000Z-090309T0000Z/ /MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1200Z.NO/ 1014 AM EST SAT MAR 07 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL SUNDAY EVENING. * AT 9 AM SATURDAY THE STAGE WAS 6.4 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6 FEET. * FORECAST...FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 080149 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 849 PM EST SAT MAR 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA...GEORGIA... LOWER SANTEE RIVER NEAR JAMESTOWN OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. SCC015-019-043-089-090149- /O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090305T1045Z.090308T0600Z.000000T0000Z.NO/ 849 PM EST SAT MAR 07 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 7 PM SATURDAY THE STAGE WAS 12.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...REMAIN AROUND 12.4 FEET UNTIL AFTER MIDNIGHT TOMORROW...THEN FALL. $$ GAC033-107-165-090000- /O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0000Z/ /MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1200Z.NO/ 849 PM EST SAT MAR 07 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL SUNDAY EVENING. * AT 8 PM SATURDAY THE STAGE WAS 6.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6 FEET. * FORECAST...FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 080152 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 852 PM EST SAT MAR 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH CAROLINA... LOWER SANTEE RIVER NEAR JAMESTOWN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA... OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. SCC015-019-043-089-090152- /O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090305T1045Z.090308T0600Z.000000T0000Z.NO/ 852 PM EST SAT MAR 07 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 8 PM SATURDAY THE STAGE WAS 12.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...REMAIN AROUND 12.4 FEET AFTER MIDNIGHT TOMORROW...THEN FALL. $$ GAC033-107-165-090000- /O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0000Z/ /MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1200Z.NO/ 852 PM EST SAT MAR 07 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL SUNDAY EVENING. * AT 8 PM SATURDAY THE STAGE WAS 6.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6 FEET. * FORECAST...FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 081601 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1201 PM EDT SUN MAR 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA...GEORGIA... LOWER SANTEE RIVER NEAR JAMESTOWN OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. SCC015-019-043-089-091601- /O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090305T1045Z.090308T1800Z.000000T0000Z.NO/ 1201 PM EDT SUN MAR 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 11 AM SUNDAY THE STAGE WAS 12.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.5 FEET THIS AFTERNOON...THEN FALL. $$ GAC033-107-165-090300- /O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/ /MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1500Z.NO/ 1201 PM EDT SUN MAR 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL THIS EVENING. * AT 11 AM SUNDAY THE STAGE WAS 6.0 FEET...AND FALLING. #### WARNING: OBSERVED STAGE IS AT/ABOVE FLOOD STAGE BUT THE FORECAST IS BELOW FLOOD STAGE. CHECK YOUR PRODUCT AND VTEC SETTINGS #### * FLOOD STAGE IS 6 FEET. * FORECAST...FALL BELOW FLOOD STAGE LATE THIS MORNING. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
049 WGUS82 KCHS 081604 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1203 PM EDT SUN MAR 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA...GEORGIA... LOWER SANTEE RIVER NEAR JAMESTOWN OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. SCC015-019-043-089-091603- /O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090305T1045Z.090308T1800Z.000000T0000Z.NO/ 1203 PM EDT SUN MAR 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 11 AM SUNDAY THE STAGE WAS 12.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.5 FEET THIS AFTERNOON...THEN FALL. $$ GAC033-107-165-090300- /O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/ /MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1500Z.NO/ 1203 PM EDT SUN MAR 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL THIS EVENING. * AT 11 AM SUNDAY THE STAGE WAS 6.0 FEET...AND FALLING. * FLOOD STAGE IS 6 FEET. * FORECAST...FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 081627 CCA FLSCHS FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 1203 PM EDT SUN MAR 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA...GEORGIA... LOWER SANTEE RIVER NEAR JAMESTOWN OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. SCC015-019-043-089-091603- /O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090305T1045Z.090308T1800Z.000000T0000Z.NO/ 1203 PM EDT SUN MAR 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 11 AM SUNDAY THE STAGE WAS 12.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.5 FEET THIS AFTERNOON...THEN FALL. $$ GAC033-107-165-090300- /O.COR.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/ /MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1500Z.NO/ 1203 PM EDT SUN MAR 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * UNTIL THIS EVENING. * AT 11 AM SUNDAY THE STAGE WAS 6.0 FEET...AND FALLING. * FLOOD STAGE IS 6 FEET. * FORECAST...FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON. * AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD. $$
000 WGUS82 KCHS 090126 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 926 PM EDT SUN MAR 08 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR MIDVILLE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. GAC033-107-165-090156- /O.CAN.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/ /MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1520Z.NO/ 926 PM EDT SUN MAR 08 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE OGEECHEE RIVER NEAR MIDVILLE. * AT 9 PM SUNDAY THE STAGE WAS 5.8 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 11 AM SUNDAY. * FLOOD STAGE IS 6 FEET. * FORECAST...FALL TO 5.3 FEET TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Mar 6, 6:44 AM EST, 52 minutes earlier.
Area forecast discussion, Mar 6, 6:44 AM EST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 644 AM EST FRI MAR 6 2009 .SYNOPSIS... HIGH PRES WILL EXTEND FROM THE SW ATLC ACROSS THE AREA THROUGH EARLY NEXT WEEK...WITH A NOTICEABLE WARMING TREND. A COLD FRONT COULD AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... METEOROLOGICAL CONDITIONS REMAIN ON TRACK TO SEND AFTERNOON TEMPERATURES OVER 70 DEGREES AWAY FROM THE COOLER BEACHES AND BARRIER ISLANDS TODAY. THIS STEADY THERMAL MODERATION TREND OCCURRING AS MID AND UPPER LEVEL RIDGING BUILDS FROM THE WSW. WITH THE LOW LEVEL ATLC RIDGE AXIS ALIGNING SE-S OF OUR FORECAST AREA...THE PRES GRADIENT WILL TIGHTEN ESPECIALLY IN SOUTHERN SOUTH CAROLINA TODAY. AFTERNOON BREEZES IN THE 15-20 MPH RANGE ARE LIKELY N OF THE SAVANNAH TODAY. PERSISTENCE FORECAST WITH HIGH TEMPS...MID 70S SE GEORGIA AND 71-74 MOST OF SOUTHERN SOUTH CAROLINA. SCATTERED AFTERNOON CUMULUS AND OCNL THIN CIRRUS... OTHERWISE PLENTY OF SUNSHINE ON TAP TODAY. && .SHORT TERM /SATURDAY/... MANY COASTAL AREAS N OF THE SAVANNAH RIVER WILL LIKELY MAINTAIN A LITTLE LIGHT BREEZE INTO THE OVERNIGHT HOURS AND THIS SHOULD KEEP TEMPERATURES INTO THE 50S. ELSEWHERE...A SLOW INCREASE IN SURFACE MOISTURE WILL NUDGE DEW POINTS SEVERAL DEGREES HIGHER THAN THIS MORNING AND ONLY A FEW AREAS WILL FALL TO THE MID 40S TONIGHT. ON SAT...THE LOW LEVEL RIDGE STARTS THE DAY OFF A LITTLE FLATTER WHICH SHOULD ALLOW FOR A WARMER START AND A CONTINUATION OF OUR WARMER AFTERNOON READINGS. IT COULD BE VERY CLOSE TO 80 DEGREES MANY AREAS W OF I-95 ON SAT. MODEL GUIDANCE ALSO COULD BE A BIT UNDERDONE WITH AFTERNOON BREEZES IN SOUTH CAROLINA...ESPECIALLY IF SOME DRIER 925 AIR COMES INTO PLAY AS THE NAM SUGGESTS. WE THINK THERE WILL BE LESS DIURNAL CUMULUS THAN TODAY GIVEN LOW LEVEL MOISTURE PROGS AND VARIOUS CUMULUS RULE PROCEDURES. EVEN IMMEDIATE CHARLESTON COUNTY BEACHES COULD PUSH INTO THE MID 60S EARLY IN THE AFTERNOON BEFORE FALLING BACK AS THE RESULTANT RAMPS UP. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SURFACE HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC WILL PERSIST THROUGH THE END OF THE WEEKEND...WHILE A STRONG UPPER LEVEL RIDGE BUILDS OVER THE SOUTHEASTERN UNITED STATES. THE RESULTING SUBSIDENCE AND OVERALL LACK OF MOISTURE WILL KEEP RAIN FREE CONDITIONS IN PLACE. IN ADDITION...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH MOST INLAND LOCATIONS EXPECTED TO EXPERIENCE HIGHS AROUND 80. TEMPERATURES WILL BE MUCH COOLER ALONG THE IMMEDIATE COAST WITH AN AFTERNOON SEA BREEZE EXPECTED DUE TO COOL SEA SURFACE TEMPERATURES IN THE ADJACENT ATLANTIC. CONFIDENCE IN THE FORECAST DECREASES DURING THE FIRST HALF OF NEXT WEEK DUE TO RATHER SIGNIFICANT MEDIUM RANGE GUIDANCE DIFFERENCES. THE 00Z ECMWF AND 00Z CANADIAN SHOW THE UPPER LEVEL RIDGE FLATTENING SIGNIFICANTLY MONDAY AS AN UPPER LEVEL DISTURBANCE PULLS AWAY FROM THE NORTHEAST. THIS ALLOWS A BACKDOOR COLD FRONT TO DROP SOUTH ACROSS THE AREA WITH A COOLER NORTHERLY FLOW DEVELOPING BY TUESDAY. THESE MODELS THEN SHOW HIGH PRESSURE MOVING OFFSHORE NORTH OF THE AREA ON WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST...WHILE THE UPPER LEVEL RIDGE REESTABLISHES ITSELF OVER THE REGION. THE 00Z OPERATIONAL GFS AND THE GFS ENSEMBLE MEAN SHOW SLIGHT WEAKENING OF THE UPPER LEVEL RIDGE AND INDICATE THE BACKDOOR COLD FRONT STALLING JUST NORTH OF THE AREA ON MONDAY. THE UPPER LEVEL RIDGE STRENGTHENS BY TUESDAY...LIFTING THE FRONT FARTHER NORTH AND KEEPING UNSEASONABLY WARM TEMPERATURES IN PLACE. THE GFS WILL BE THE MODEL OF CHOICE FOR THIS FORECAST FOR EARLY NEXT WEEK DUE TO THE INITIAL STRENGTH OF THE RIDGING ACROSS THE AREA...THE FLOW WHICH BECOMES NEARLY PARALLEL TO THE BACKDOOR COLD FRONT...A LACK OF CONVECTION ASSOCIATED WITH THE BOUNDARY AS WELL AS A LACK OF SIGNIFICANT PRESSURE RISES TO THE NORTH AS SHOWN BY THE ECMWF. AS A RESULT...EXPECT THE UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS TO PERSIST THROUGH TUESDAY. FORECAST CONFIDENCE INCREASES SLIGHTLY DURING THE MIDDLE OF NEXT WEEK...WITH A COLD FRONT EXPECTED TO AFFECT THE AREA LATE WEDNESDAY AND WEDNESDAY NIGHT. AS A RESULT...A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS WILL BE MAINTAINED WEDNESDAY ALONG WITH A SLIGHT CHANCE OF SHOWERS WEDNESDAY NIGHT. THERE IS ALSO SOME SUGGESTION IN THE MEDIUM RANGE GUIDANCE THAT OVERRUNNING PRECIPITATION COULD OCCUR ON THURSDAY AS A STORM SYSTEM TAKES SHAPE OVER THE NORTHWEST GULF OF MEXICO. THE FORECAST WILL SHOW A LOW CHANCE OF SHOWERS FOR THURSDAY ALONG WITH A RETURN OF NEAR NORMAL TEMPERATURES. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS WILL PREVAIL THROUGH 12Z SATURDAY. THE 12Z KCHS SOUNDING SHOWS A LOW LEVEL JET WITH SPEEDS UP AROUND 25 KT WITHIN 1-2K FT OF THE SURFACE. THIS WILL RESULT IN MARGINAL LOW LEVEL WIND SHEAR AT KSAV WHERE WINDS WILL REMAIN NEARLY CALM THROUGH ABOUT 14Z. AT KCHS...THERE IS JUST ENOUGH WIND AT THE SURFACE TO NOT WARRANT MENTION OF LOW LEVEL WIND SHEAR IN THE TAF. WINDS WILL INCREASE AT BOTH TERMINALS AFTER 14Z...AND GUSTY CONDITIONS COULD DEVELOP MAINLY AT KCHS THIS AFTERNOON WHERE GUSTS COULD REACH 20 KT AT TIMES. A FEW STRATOCUMULUS COULD DEVELOP AT BOTH TERMINALS THIS AFTERNOON...OTHERWISE SKIES WILL GENERALLY REMAIN CLEAR. INCREASING MOISTURE IN THE BOUNDARY LAYER...CLEAR SKIES AND LIGHT WINDS LATE TONIGHT COULD RESULT IN TEMPORARY MVFR OR LOWER CONDITIONS DUE TO SHALLOW GROUND FOG...BUT CONFIDENCE NOT HIGH ENOUGH TO INTRODUCE IN THE FORECAST AT THIS TIME. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS WILL PREVAIL... HOWEVER THERE IS THE POSSIBILITY FOR MVFR OR LOWER CONDITIONS IN FOG DURING THE LATE NIGHT/EARLY MORNING HOURS THROUGH TUESDAY. && .MARINE... OUR LOW LEVEL GRADIENT WILL BEGIN TO PINCH OVER OUR SOUTH CAROLINA WATERS THIS AFTERNOON...INITIAL SURGES IN S TO SW FLOW WILL BE SEEN ALONG THE LAND/SEA INTERFACE THIS AFTERNOON GIVEN FORECAST MIXING PROFILES. WE CONTINUED A 15 TO 20 KT FORECAST IN THE CHARLESTON HARBOR AFTER LATE MORNING. A FEW HIGHER GUSTS POSSIBLE MID AFTERNOON. GRADIENT IS WEAKER OVER THE COOL GEORGIA WATERS AND ADJACENT LAND SUGGESTING MEAN SURFACE FLOW 10 KT OR LESS FOR A GOOD PART OF THE DAY. TONIGHT...15 TO 20 KT SSW FLOW PERIODICALLY OVER WATERS BEYOND 20 NM AND NEAR 15 KT WITHING 20 NM THIS EVENING. NEAR SHORE...THESE SPEEDS WILL EASE OFF LATE IN THE NIGHT WITH TYPICAL SPRING-LIKE DIURNAL TRENDS. ON SAT...SIMILAR CONDITIONS TO TODAY WITH OCNL 20 KT GUSTS ALONG THE SEA BREEZE IN CHARLESTON COUNTY...15 KT OR LESS ELSEWHERE. SEAS AT OR BELOW 3 FT. HIGH PRESSURE WILL PREVAIL OVER THE SOUTHWESTERN ATLANTIC THROUGH TUESDAY...KEEPING A SYNOPTIC SOUTH TO SOUTHWEST FLOW IN PLACE ACROSS THE COASTAL WATERS. A DAILY SEA BREEZE WILL CAUSE BACKING OF THE WINDS ALONG WITH A SLIGHT SURGE ACROSS THE NEARSHORE WATERS AND CHARLESTON HARBOR EACH AFTERNOON. CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH TUESDAY...WITH WINDS GENERALLY 15 KT OR LESS AND SEAS NO GREATER THAN 3 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:24 AM EST | Small Craft Advisory | CHS | 6 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.